Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 9, NWS Tucson, AZ

May 4, 2006

NWS Tucson, AZ issued this red flag warning at May 4, 2006, 2:25 AM MST. It took effect at May 4, 2006, 10:07 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2006, 2:25 AM MST (09:25 UTC)
In effect from
May 4, 2006, 10:07 AM MST
Expired
May 4, 2006, 6:05 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 040925
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
225 AM MST THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FOR COCHISE COUNTY AND SANTA CRUZ COUNTY
FROM NOON TO 7 PM MST THURSDAY FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER...

.DRY AND WARM WEATHER WILL CONTINUE ACROSS SOUTHERN ARIZONA
TODAY. A WEAK SYSTEM MOVING THROUGH NORTHERN ARIZONA WILL
CAUSE AFTERNOON WIND SPEEDS TO RANGE BETWEEN 15 TO 25 MPH WITH
GUSTS UP TO 45 MPH. NO MOISTURE WILL ACCOMPANY THIS
SYSTEM...LEAVING CONDITIONS VERY DRY. THUS...THE FIRE WEATHER
WATCH ISSUED YESTERDAY FOR COCHISE AND SANTA CRUZ COUNTIES HAS
BEEN UPGRADED TO A RED FLAG WARNING.

AZZ148-042200-
/O.UPG.KTWC.FW.A.0004.060504T1900Z-060505T0200Z/
/O.NEW.KTWC.FW.W.0009.060504T1900Z-060505T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
225 AM MST THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. THIS IS AN UPGRADE FROM THE PREVIOUSLY ISSUED FIRE
WEATHER WATCH.

A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY. THIS
SYSTEM WILL BRING LITTLE TO NO MOISTURE TO SOUTHEAST ARIZONA...BUT
WILL BRING A SIGNIFICANT INCREASE IN WINDS. SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO BECOME FAIRLY
WIDESPREAD THROUGHOUT THE WARNED AREAS BY NOON TODAY AND CONTINUE
THROUGH THE AFTERNOON AND EVENING BEFORE DIMINISHING BY 7 PM.
RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES
BOTTOMING OUT IN THE SINGLE DIGITS TO LOW TEENS BY MID AFTERNOON.
THESE LOW RELATIVE HUMIDITY VALUES COUPLED WITH THE STRONG WINDS
AND A VERY HIGH TO EXTREME FIRE DANGER HAS PROMPTED THE PREVIOUSLY
ISSUED FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
3 follow-up statements
000 
WWUS85 KTWC 041707
RFWTWC

RED FLAG WARNING...RETRANSMITTED
NATIONAL WEATHER SERVICE TUCSON AZ
849 AM MST THU MAY 4 2006

...RED FLAG WARNING HAS BEEN EXPANDED AND IS NOW IN EFFECT FOR
FIRE WEATHER ZONE 146 /NORTHERN GREENLEE AND NORTHERN GRAHAM
COUNTIES/ AND ALL OF FIRE WEATHER ZONE 148 /EASTERN PIMA...
SOUTHERN GRAHAM... SOUTHERN GREENLEE...COCHISE AND SANTA CRUZ
COUNTIES/ FROM NOON TO 7 PM MST TODAY FOR STRONG AND GUSTY
SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO
EXTREME FIRE DANGER...

...FIRE WEATHER WATCH HAS BEEN ISSUED FOR EASTERN FIRE WEATHER
ZONE 148 /SOUTHERN GRAHAM...SOUTHERN GREENLEE...AND COCHISE
COUNTIES/ FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG AND GUSTY
SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO
EXTREME FIRE DANGER...

.A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL GRADUALLY MOVE
EAST ACROSS SOUTHERN UTAH THROUGH FRIDAY. SOUTHWEST WINDS HAVE
ALREADY BEGUN TO INCREASE AHEAD OF THIS SYSTEM...WITH SOME
SOUTHWEST-FACING VALLEYS EXPECTED TO RECEIVE WIND GUSTS UP TO 45
MPH THIS AFTERNOON. NOW THAT THIS LOW PRESSURE AREA IS EXPECTED TO
MOVE A LITTLE SLOWER...THE THREAT OF STRONG WINDS AND VERY LOW
MINIMUM RELATIVE HUMIDITY MAY EXTEND INTO FRIDAY
AFTERNOON...MAINLY ALONG THE NEW MEXICO BORDER.

AZZ146-042300-
/O.EXA.KTWC.FW.W.0009.060504T1900Z-060505T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-
849 AM MST THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO BECOME FAIRLY WIDESPREAD THROUGHOUT THE AREA THIS
AFTERNOON AND CONTINUE THROUGH SUNSET THIS EVENING. RELATIVE
HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING
OUT BETWEEN 5 AND 10 PERCENT IN THE VALLEYS AND 10 TO 16 PERCENT
IN THE MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME
FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY.

$$

AZZ148-042300-
/O.NEW.KTWC.FW.A.0005.060505T1900Z-060506T0200Z/
/O.CON.KTWC.FW.W.0009.060504T1900Z-060505T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
849 AM MST THU MAY 4 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE RED FLAG
WARNING FROM NOON TODAY UNTIL 7 PM MST THIS EVENING TO INCLUDE ALL
OF FIRE WEATHER ZONE 148. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. IT IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE
COUNTIES. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO BECOME FAIRLY WIDESPREAD THROUGHOUT THE AREA THIS
AFTERNOON AND CONTINUE THROUGH SUNSET THIS EVENING. RELATIVE
HUMIDITY VALUES WILL CONTINUE TO BE LOW...WITH VALUES BOTTOMING
OUT BETWEEN 5 AND 10 PERCENT IN THE VALLEYS AND 10 TO 15 PERCENT
IN THE MOUNTAINS.

ON FRIDAY...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE OVER SOUTHERN GRAHAM...SOUTHERN GREENLEE...AND COCHISE
COUNTIES. MINIMUM RELATIVE HUMIDITIES WILL BE ONLY SLIGHTLY
HIGHER BETWEEN 9 TO 14 PERCENT IN THE VALLEYS AND 13 TO 18 PERCENT
IN THE MOUNTAINS. THESE CRITICAL FIRE WEATHER CONDITIONS ARE NOT
CERTAIN AS YET...BUT THE RISK IS NOW HIGH ENOUGH TO WARRANT A FIRE
WEATHER WATCH FOR FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME
FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE...BUT NOT CERTAIN AS OF YET. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

PYTLAK
000 
WWUS85 KTWC 042153
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
253 PM MST THU MAY 4 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR GREENLEE
COUNTY...GRAHAM COUNTY...EASTERN PIMA COUNTY...COCHISE COUNTY AND
SANTA CRUZ COUNTY UNTIL 7 PM MST TODAY FOR STRONG AND GUSTY
SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO
EXTREME FIRE DANGER...

...FIRE WEATHER WATCH CONTINUES FOR GRAHAM COUNTY SOUTH OF THE
GILA RIVER...SOUTHERN GREENLEE COUNTY AND COCHISE COUNTY FOR FRIDAY
AFTERNOON AND EARLY EVENING FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER...

.A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL GRADUALLY MOVE
EAST ACROSS SOUTHERN UTAH THROUGH FRIDAY. SOUTHWEST WINDS HAVE
ALREADY BEGUN TO INCREASE AHEAD OF THIS SYSTEM...WITH SOME
SOUTHWEST-FACING VALLEYS EXPECTED TO RECEIVE WIND GUSTS UP TO
40 MPH THIS EVENING. THE THREAT OF STRONG WINDS AND VERY LOW
MINIMUM RELATIVE HUMIDITY MAY EXTEND INTO FRIDAY
AFTERNOON FOR THE ZONES MENTIONED IN THE FIRE WEATHER WATCH.

AZZ148-050200-
/O.CON.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/
/O.CON.KTWC.FW.A.0005.060505T1900Z-060506T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
253 PM MST THU MAY 4 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES 
AND A VERY HIGH TO EXTREME FIRE DANGER...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR COCHISE COUNTY...GRAHAM COUNTY SOUTH
OF THE GILA RIVER AND SOUTHERN GREENLEE COUNTY FOR STRONG 
SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO 
EXTREME FIRE DANGER...

SOUTHWEST WINDS OF 12 TO 25 MPH WITH GUSTS UP TO 35 MPH HAVE BEEN
OBSERVED AT SOME STATIONS ALREADY THIS AFTERNOON AND ARE EXPECTED
TO CONTINUE THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL
CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT BETWEEN 5 AND 10
PERCENT IN THE VALLEYS AND 10 TO 15 PERCENT IN THE MOUNTAINS.

ON FRIDAY...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE OVER GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN
GREENLEE COUNTY...AND COCHISE COUNTY. MINIMUM RELATIVE HUMIDITIES
WILL BE ONLY SLIGHTLY HIGHER THAN TODAY WITH VALUES BETWEEN 9 TO
14 PERCENT IN THE VALLEYS AND 13 TO 18 PERCENT IN THE MOUNTAINS.
THESE CRITICAL FIRE WEATHER CONDITIONS ARE NOT CERTAIN YET...BUT
THE RISK IS HIGH ENOUGH TO CONTINUE THE FIRE WEATHER WATCH FOR
FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME
FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE...BUT NOT CERTAIN AS OF YET. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

AZZ146-050200-
/O.CON.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-
253 PM MST THU MAY 4 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE 
HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER...

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH HAVE BEEN
OBSERVED AT SOME STATIONS ALREADY THIS AFTERNOON AND ARE EXPECTED CONTINUE
THROUGH SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL
CONTINUE TO BE LOW...WITH VALUES BOTTOMING OUT BETWEEN 5 AND 10
PERCENT IN THE VALLEYS AND 10 TO 16 PERCENT IN THE MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME
FIRE DANGER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY.

$$
000 
WWUS85 KTWC 050105
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
605 PM MST THU MAY 4 2006

...RED FLAG WARNING FOR GREENLEE COUNTY...GRAHAM COUNTY...EASTERN
PIMA COUNTY...COCHISE COUNTY AND SANTA CRUZ COUNTY HAS BEEN
CANCELLED AS OF 6PM. THE STRONG AND GUSTY SOUTHWEST WINDS HAVE
DIMINISHED...ALTHOUGH LOW RELATIVE HUMIDITIES WILL CONTINUE
THROUGH THE NIGHT...

...FIRE WEATHER WATCH CONTINUES FOR GRAHAM COUNTY SOUTH OF THE
GILA RIVER...SOUTHERN GREENLEE COUNTY AND COCHISE COUNTY FOR
FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER...

.A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL GRADUALLY MOVE
EAST ACROSS SOUTHERN UTAH THROUGH FRIDAY. THE THREAT OF STRONG
WINDS AND VERY LOW MINIMUM RELATIVE HUMIDITY MAY EXIST FRIDAY
AFTERNOON FOR THE ZONES MENTIONED IN THE FIRE WEATHER WATCH.

AZZ148-050915-
/O.CAN.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/
/O.CON.KTWC.FW.A.0005.060505T1900Z-060506T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
605 PM MST THU MAY 4 2006

...RED FLAG WARNING IS CANCELLED FOR GRAHAM COUNTY...EASTERN
PIMA COUNTY...COCHISE COUNTY AND SANTA CRUZ COUNTY AS OF 6PM...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

ON FRIDAY...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE OVER GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN
GREENLEE COUNTY...AND COCHISE COUNTY. MINIMUM RELATIVE HUMIDITIES
WILL BE ONLY SLIGHTLY HIGHER THAN TODAY WITH VALUES BETWEEN 9 TO
14 PERCENT IN THE VALLEYS AND 13 TO 18 PERCENT IN THE MOUNTAINS.
THESE CRITICAL FIRE WEATHER CONDITIONS ARE NOT CERTAIN YET...BUT
THE RISK IS HIGH ENOUGH TO CONTINUE THE FIRE WEATHER WATCH FOR
FRIDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE...BUT NOT CERTAIN AS OF YET. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

AZZ146-050215-
/O.CAN.KTWC.FW.W.0009.000000T0000Z-060505T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-
605 PM MST THU MAY 4 2006

...RED FLAG WARNING IS CANCELLED FOR GREENLEE COUNTY AND GRAHAM COUNTY AS OF 
6PM...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG
WARNING. THE STRONG AND GUSTY SOUTHWEST WINDS HAVE DIMINISHED...ALTHOUGH
LOW RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE NIGHT...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 4, 2:15 AM MST, 10 minutes earlier.

Area forecast discussion, May 4, 2:15 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST THU MAY 4 2006

.SYNOPSIS...A BROAD TROUGH OF LOW PRESSURE WILL PREVAIL OVER
THE WESTERN STATES THROUGH FRIDAY. THIS WILL RESULT IN CONTINUED DRY
CONDITIONS WITH GRADUALLY COOLER DAYTIME TEMPERATURES. EXPECT GUSTY
AFTERNOON WINDS EACH DAY...ESPECIALLY THIS AFTERNOON AND EVENING AS
A SYSTEM MOVES TOWARD THE GREAT BASIN REGION. ANOTHER TROUGH OF LOW
PRESSURE WILL SHIFT OVER THE REGION BY SUNDAY...BEFORE A HIGH
PRESSURE RIDGE REGAINS CONTROL OF OUR WEATHER AROUND THE MIDDLE OF
NEXT WEEK.
&&

.DISCUSSION...THE MAIN WEATHER STORY TODAY WILL BE AN INCREASE IN
WIND OVER THE PAST FEW DAYS. A LOW PRESSURE SYSTEM DROPPING INTO THE
GREAT BASIN WILL BRUSH NORTHERN ARIZONA BY LATE FRIDAY. THE TAIL END
OF THIS SYSTEM WILL BRING MAINLY GUSTY WINDS TO THE AREA AS EARLY AS
THIS AFTERNOON AND AGAIN FRIDAY. A SLIGHT INCREASE IN MOISTURE CAN
BE EXPECTED OVER NORTHERN ARIZONA INTO THE WHITE MOUNTAINS WHERE A
FEW THUNDERSTORMS MAY OCCUR FRIDAY AFTERNOON. OTHERWISE...THE
AIRMASS OVER SOUTHERN ARIZONA WILL REMAIN DRY. THIS DRY AIR IN
COMBINATION WITH GUSTY WINDS HAVE PROMPTED THE ISSUANCE OF A RED
FLAG WARNING TODAY FOR THE FIRE FIGHTING AND PLANNING COMMUNITY. THE
RED FLAG WILL BE IN EFFECT FROM NOON TODAY UNTIL 7PM MST THIS
EVENING FOR SANTA CRUZ AND COCHISE COUNTIES. LATEST MODELS TRACK THE
SYSTEM INTO THE CENTRAL PLAINS BY SATURDAY WITH A WEAK RIDGE OF HIGH
PRESSURE BUILDING OVER THE STATE IN ITS WAKE. THIS WILL BE A
TEMPORARY RIDGE WHICH THE GFS REPLACES WITH A WEAK LOW PRESSURE
TROUGH SHIFTING OVER THE STATE AROUND SUNDAY INTO LATE MONDAY.
THUS...WILL DELAY THE WARMING TREND UNTIL AROUND TUESDAY OR
WEDNESDAY IN SOME SPOTS. GFS SHOWED ANY MOISTURE WITH THIS NEXT
TROUGH REMAINING WELL NORTH OF ARIZONA...SO WOULD EXPECT MORE WIND
SUNDAY AND MONDAY.
&&

.FIRE WEATHER...DRY AND WARM WEATHER WILL CONTINUE OVER SE AZ
TODAY. A LOW PRESSURE SYSTEM OVER CENTRAL CALIFORNIA WILL BEGIN
MOVING EASTWARD...CREATING STRONG AND GUSTY SOUTHWEST WINDS OVER
SANTA CRUZ AND COCHISE COUNTIES THIS AFTERNOON. WIND SPEEDS ARE
EXPECTED TO RANGE FROM 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. NO
MOISTURE WILL ENTER INTO SE AZ FROM THIS...SO CONDITIONS ARE
EXPECTED TO REMAIN VERY DRY. THAT SAID...THE PREVIOUSLY ISSUED FIRE
WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR SANTA CRUZ
AND COCHISE COUNTIES FROM NOON TODAY UNTIL 7 PM THIS EVENING. WINDS
WILL AGAIN MERIT WATCHING TOMORROW AS THE SYSTEM EXITS THE
STATE...BUT ARE CURRENTLY NOT EXPECTED TO MEET RED FLAG CRITERIA NOR
BE THAT WIDESPREAD. AFTERWARD...WINDS ARE EXPECTED TO BE TYPICAL
DIURNAL WITH OCCASIONAL GUSTS FROM STRONG SURFACE HEATING FOR THE
REMAINDER OF THE FORECAST CYCLE. CONDITIONS ARE EXPECTED TO REMAIN
DRY AS WELL...ADHERING TO WHAT IS TYPICALLY EXPECTED FOR THIS TIME
OF YEAR.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING SRN FIRE WX
 ZONE 148 (SANTA CRUZ/COCHISE COUNTIES) NOON-7 PM MST TODAY.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 4, 2:25 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
225 AM MST THU MAY 4 2006

AZZ034-035-042200-
SANTA CRUZ COUNTY-COCHISE COUNTY-
225 AM MST THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

LOW PRESSURE OVER CENTRAL CALIFORNIA WILL MOVE EASTWARD THROUGH
THE DAY TODAY...CREATING STRONG AND GUSTY AFTERNOON WINDS OVER
MUCH OF SANTA CRUZ AND COCHISE COUNTIES BY THIS AFTERNOON. WIND
SPEEDS ARE EXPECTED TO RANGE BETWEEN 15 TO 25 MPH WITH GUSTS
UP TO 45 MPH THROUGHOUT THE AFTERNOON BEFORE DIMINISHING BY 7 PM
THIS EVENING. THIS SYSTEM WILL BRING NO MOISTURE TO SOUTHEASTERN
ARIZONA...KEEPING CONDITIONS VERY DRY. THE RESULTING LOW RELATIVE
HUMIDITIES...ALONG WITH THE AFOREMENTIONED STRONG AND GUSTY WINDS
AND A VERY HIGH TO EXTREME FIRE DANGER HAS RESULTED IN THE
PREVIOUSLY ISSUED FIRE WEATHER WATCH BEING UPGRADED TO A RED FLAG
WARNING FOR SANTA CRUZ AND COCHISE COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:49 AM MSTFire Weather WatchTWC18 hr

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.